MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Catalog Number 1009666J
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported during the procedure was to treat a mildly tortuous anterior descending artery.The ht balance middleweight universal ii guide wire was already in position and unspecified balloon could not longer progress nor retract; therefore, the entire assembly was removed.Once removed, part of the teflon coating had peeled off and cannot be confirmed if any coating was left in the patient.Another guidewire was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent patient effect appears to be related to operational context.It is unconfirmed if a portion or the teflon remains within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9, h3: device returning status updated from yes to "no".
 
Additional Manufacturer Narrative
A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.D4 - catalog number updated from 1009667j to 1009666j.D4 - udi number updated to (b)(4).
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported peeled/delaminated was confirmed.The reported difficult to advance and difficult to remove could not be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties and the subsequent patient effect appear to be related to operational context.It is unconfirmed if a portion or the teflon remains within the anatomy.It was reported that the balloon catheter encountered difficulty during advancement and removal over the guide wire.Analysis of the returned device confirmed the outer diameter to be within specification.It was also noted that the proximal end of the polymer coating was torn.This indicates interaction between the guide wire and catheter.It is possible that the polymer became damaged during use and contributed to the reported difficulties during advancement/removal.Additionally, it was reported and confirmed that the teflon coating on the proximal end had peeled.This type of damage is typical of handling.This is supported by the bends located on the proximal end, which also indicate handling.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D09, h3: device available for evaluation updated to yes.H6: type of investigation code 4114 removed.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18356611
Report Number2024168-2023-14219
Device Sequence Number6794549
Product Code DQX
UDI-Device Identifier08717648118777
UDI-Public(01)08717648118777(17)240831(10)2092071
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K072460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number1009666J
Device Lot Number2092071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/22/2024
03/05/2024
06/04/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/09/2024
03/07/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale
Patient Weight75 KG